MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD ULTRA BASE UNIT A2101

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD ULTRA BASE UNIT A2101
Catalog Number A2101
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Abrasion (1689)
Date of Event 01/09/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mayfield ultra base unit (a2101) was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis -the inspection of the mayfield base unit a2101 with serial number: (b)(6) shows no defects.The internal thread of the transitional member is in good condition and screws perfectly into the included swivel adapter.The handle is not deformed and the transitional member fits perfectly into the handle.The handle closes properly and provides a secure grip once closed so that the transitional member has no movement.The left bracket is adjustable, and the shock cushion is in place.However, unrelated to the complaint issue reported, the adjusting wrench thread is broken, and the wrench needs to be replaced.It is to be noted that the unit must first be adjusted, then closed, and not adjusted again after closing.It is also important to ensure that the unit is firmly attached to the operating table and does not wobble, and it is also essential to ensure that the transitional member and the teeth of the swivel adapter do not collide.The adjustment wrench was replaced and the unit was subjected to a successful functional check and meets manufacturer specifications.Root cause - the complaint is not confirmed via inspection since the base unit showed no defects.The probable root cause is improper or suboptimal placement/setup of the mayfield system.No further corrective action is required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
This is 2 of 3 reports linked to mfg report numbers: 3004608878-2026-00007 and 3004608878-2026-00031: a facility reported that the mayfield ultra base unit (a2101) came loose during surgery, resulting in a single scratch to the patient's hairline/forehead, and a bandage was applied to the forehead.Another device was used to complete the surgery.The surgery time was not significantly increased.

Brand Name
MAYFIELD ULTRA BASE UNIT A2101
Common Device Name
MAYFIELD
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key24599763
Report Number3004608878-2026-00030
Device Sequence Number13138457
Product Code FWZ
UDI-Device Identifier10381780267997
UDI-Public10381780267997
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberA2101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2026
Initial Report FDA Received Date03/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MAYFIELD MODIFIED SKULL CLAMP (A1059).; MAYFIELD SWIVEL ADAPTOR (A1018).
Outcome Attributed to Adverse Event Other;
Patient SexUnknown